Are There side Effects Taking Zoloft and Tryptophan Together?
Asked by lynette
Is There Side Effects With Zoloft And Tryptophan Taken Together
can zoloft and trptophan be taken together? Are there suicidal tendencies,if taken together?Or is this the mao inhibiters, benzodiazepams
Lynette - Tryptophan is a metabolic precursor to serotonin. Translated into english this means that when the body breaks down natural (Thanksgiving turkey) or supplemental sources of tryptophan, one of the products is serotonin. Since Zoloft is an antidepressant which increases the amount of serotonin in the body by preventing the body from "reabsorbing it" from the space between nerve cells, you have to be careful that you do not inadvertently produce serotonin toxicity. If you are being prescribed Zoloft please inform your physician that you have been taking tryptophan or have been thinking about it and be sure you are not endangering yourself. Suicidal tendencies are not the typical response to too much serotonin.
Rick Wirtz is a Psychologist, not a Psychiatrist. Although the majority of Psychologists are not authorized to prescribe medications or give you specific advice about them, they typically have experience working with patients who take a variety of medications. The response above is not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only and primarily to aid you in having an informed discussion with your own physician.
You should know: The answer above provides general health information that is not intended to replace medical advice or treatment recommendations from a qualified healthcare professional.